Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Suggest treatment for painful kneecap

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2003
Answered : 1041 Questions
Question
I fell directly on my kneecap a little over a year ago. The Dr. Indicated X-rays were not needed and gave me a cortisone shot. The right lower side of kneecap, inner leg, still hurts and is completely discolored, it looks like dead tissue now and the area is concave. I'm wondering at this point what is the problem and best way to treat it. Thank you, XXXXXX
Posted Tue, 26 Aug 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Chander Mohan Singh 42 minutes later
Brief Answer:
Get xray done.

Detailed Answer:
Hi,

For your exact diagnose to be made, get xray of both knees standing in AP view done and send me the report. I want to see the present condition of your joint.

Also upload the picture of discolored area, it usually occurs due to side effect of cortisone shot.The indentation which has formed after steroid injections can take upto 6 months to heal and fill in when collages in formed but sometimes it may take longer or less depending on the depth of the indentation and the response of the skin. If it persist then you can get collagen filling and laser resurfacing done.

Till then you should try to avoid squatting and upstairs as as much as you can.

Take aceclofenac +serratiopeptiase, joint pain relief crime by prescription of your local doctor.

Thanks.

Dr.Singh.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor